Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 29, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 7, 1998, 5:01 PM CDT for Warren County, Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 1998, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 7, 1998, 5:50 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:19 PM CDT | Hail 0.75 | Larchland, IL | |
| Apr 7, 5:31 PM CDT | Tornado F0 | Monmouth, IL | |
| Apr 7, 5:42 PM CDT | Tornado F0 | Monmouth, IL | |
| Apr 7, 5:52 PM CDT | Tornado F1 | Monmouth, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS1 KMLI 072202 RRA SVRMLI ILC187-072250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 PM CDT TUE APR 7 1998 * SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY - WEST CENTRAL ILLINOIS * UNTIL 550 PM CDT * SOME LOCATIONS AFFECTED BY THIS STORM PONEMAH AROUND 510 PM CDT GREENBUSH AROUND 510 PM CDT KIRKWOOD AROUND 510 PM CDT LARCHLAND AROUND 515 PM CDT MONMOUTH AROUND 525 PM CDT * AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTH OF MACOMB OR 6 MILES SOUTH OF PONEMAH MOVING NORTHEAST AT 25 MPH. THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. HENDRICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 7, 1:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 100 PM CDT TUE APR 7 1998 WATCH TO HIT STREETS SHORTLY FOR SRN PORTION OF DVN CWA. AIR MASS CONTINUES TO DESTABILIZE AHEAD OF ADVANCING WARM FRONT. VORTICITY MAXIMUM NR MCI TO ROTATE NEWRD... PROVIDING UPPER SUPPORT. MAIN THREAT LARGE HAIL AS WET BULB ZERO HGT NR 7 KFT. VIL OF THE DAY PROBABLY IN 40 TO 45 AS TROP NR 35 KFT. HENDRICKS
In the hours before
Local storm report, Apr 7, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 50 min |
| Apr 7, 4:35 PM CDT | Tornado Warning | DVN | Hancock | 35 min |
| Apr 7, 4:50 PM CDT | Tornado Warning | DVN | McDonough | 50 min |
| Apr 7, 5:31 PM CDT | Tornado Warning | DVN | Warren | 34 min |
| Apr 7, 6:05 PM CDT | Tornado Warning | DVN | Warren | 35 min |
| Apr 7, 6:06 PM CDT | Tornado Warning | DVN | Mercer | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.